Alert archive / Wisconsin / River Flood Warnings in 2024
River Flood Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at May 25, 2024, 8:40 AM CDT for Lafayette County, Wisconsin. It took effect at May 25, 2024, 11:07 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2024, 8:40 AM CDT (13:40 UTC)
- In effect from
- May 25, 2024, 11:07 AM CDT
- Expired
- May 26, 2024, 5:11 AM CDT
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 110 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River near Blanchardville (BCHW3). The gauge peaked at 11.11 ft at May 25, 2024, 6:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
182
WGUS43 KMKX 251340
FLWMKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
840 AM CDT Sat May 25 2024
...The National Weather Service in Milwaukee/Sullivan WI has issued
a Flood Warning for the following rivers in Wisconsin...
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 845 PM CDT.
&&
WIC065-260145-
/O.NEW.KMKX.FL.W.0013.240525T1607Z-240526T1200Z/
/BCHW3.1.ER.240525T1607Z.240526T0000Z.240526T0600Z.NO/
840 AM CDT Sat May 25 2024
...FLOOD WARNING IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...East Branch Pecatonica River near Blanchardville.
* WHEN...Until tomorrow morning.
* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Saturday the stage was 10.3 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.7 feet this evening. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 08/22/2018.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Sun Mon Tue Wed
Blanchardville 11.0 9.0 10.33 8 am 5/25 10.1 7.1 6.9 6.8
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 10.33 8 am 5/25 4.38 11.70 7 pm 5/25
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
QUIGLEY4 follow-up statements
150
WGUS83 KMKX 251344
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
844 AM CDT Sat May 25 2024
...The Flood Warning continues for the following rivers in
Wisconsin...
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1000 PM CDT.
&&
WIC065-260300-
/O.CON.KMKX.FL.W.0013.240525T1607Z-240526T1200Z/
/BCHW3.1.ER.240525T1607Z.240526T0000Z.240526T0600Z.NO/
844 AM CDT Sat May 25 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...East Branch Pecatonica River near Blanchardville.
* WHEN...Until tomorrow morning.
* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Saturday the stage was 10.3 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.7 feet this evening. It
will then fall below flood stage just after midnight tonight.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 08/22/2018.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Sun Mon Tue Wed
Blanchardville 11.0 9.0 10.33 8 am 5/25 10.1 7.1 6.9 6.8
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 10.33 8 am 5/25 4.38 11.70 7 pm 5/25
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
QUIGLEY809
WGUS83 KMKX 252030
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
330 PM CDT Sat May 25 2024
...The Flood Warning is extended for the following rivers in
Wisconsin...
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1000 PM CDT.
&&
WIC065-260300-
/O.EXT.KMKX.FL.W.0013.000000T0000Z-240526T1800Z/
/BCHW3.1.ER.240525T1922Z.240526T0000Z.240526T0600Z.NO/
330 PM CDT Sat May 25 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...East Branch Pecatonica River near Blanchardville.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
* ADDITIONAL DETAILS...
- At 3:00 PM CDT Saturday the stage was 11.0 feet.
- Bankfull stage is 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 PM CDT Saturday was 11.0 feet.
- Forecast...The river is expected to rise to a crest of 11.7
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 08/22/2018.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 1 pm...
Location stage stage stage/time Sun Mon Tue Wed
Blanchardville 11.0 9.0 11.03 3 pm 5/25 9.1 7.0 6.9 6.8
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 11.03 3 pm 5/25 4.88 11.70 7 pm 5/25
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
QUIGLEY489
WGUS83 KMKX 260229
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
929 PM CDT Sat May 25 2024
...The Flood Warning continues for the following rivers in
Wisconsin...
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
The next flood statement will be issued Sunday morning at 830 AM CDT.
&&
WIC065-261330-
/O.EXT.KMKX.FL.W.0013.000000T0000Z-240526T1327Z/
/BCHW3.1.ER.240525T1922Z.240525T2345Z.240526T0127Z.NO/
929 PM CDT Sat May 25 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...East Branch Pecatonica River near Blanchardville.
* WHEN...Until tomorrow morning.
* IMPACTS...At 11.0 feet, Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Saturday the stage was 11.0 feet.
- Bankfull stage is 9.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Saturday was 11.1 feet.
- Forecast...The river is expected to fall to 6.6 feet
Saturday, June 01.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.0 feet on 06/27/2018.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sun Mon Tue Wed
Blanchardville 11.0 9.0 11.04 8 pm 5/25 8.5 7.8 7.0 6.9
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 11.08 6 pm 5/25 3.38 10.60 1 am 5/26
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
GEHRING267
WGUS83 KMKX 261011
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
511 AM CDT Sun May 26 2024
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County.
WIC065-261115-
/O.CAN.KMKX.FL.W.0013.000000T0000Z-240526T1011Z/
/BCHW3.1.ER.240525T1922Z.240525T2345Z.240526T0145Z.NO/
511 AM CDT Sun May 26 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the East Branch Pecatonica River Near Blanchardville.
* ADDITIONAL DETAILS...
- At 4:00 AM CDT Sunday the stage was 10.0 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to fall to 6.6 feet Saturday
evening.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Mon Tue Wed Thu
Blanchardville 11.0 9.0 10.04 4 am 5/26 8.0 7.4 6.9 6.8
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 11.08 6 pm 5/25 0.34 10.60 1 am 5/26
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
WAGNERWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at May 25, 3:39 AM CDT, 5 hours 1 minute earlier. Its key messages:
- Another round of widespread showers and storms on Sunday with at least a small potential for severe thunderstorms.
- Cannot rule out a strong to severe storms Sunday but is very conditional right now
- Chance for showers/storms Monday/Tuesday but quieter weather midweek
Area forecast discussion, May 25, 3:39 AM CDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 339 AM CDT Sat May 25 2024 .KEY MESSAGES... - Another round of widespread showers and storms on Sunday with at least a small potential for severe thunderstorms. - Cannot rule out a strong to severe storms Sunday but is very conditional right now - Chance for showers/storms Monday/Tuesday but quieter weather midweek && .SHORT TERM... Issued 340 AM CDT Sat May 25 2024 Today through Sunday: Today will be on the quiet side as higher pressure develops tonight and tracks into the southern Great Lakes region behind the exiting system. In addition Saturday will feature a brief period of weak ridging. This will largely be responsible for keeping the region dry today through tonight. However into Sunday morning we will see increasing chances (80-90%) for showers and storms as a strong shortwave sweeps through the area. This system will also be heavily influenced by 40-60kt LLJ sliding through the CWA during the day. The severe potential Sunday afternoon exists primarily due to the LLJ and the strong 0-3km helicity and deep layer shear associated with it. While some storms could be expected into the early afternoon the environment may be heavily influenced based on how far north the warm front. While models have seemingly slowed a bit from yesterday the highly conditional nature of severe storms remains as the warm appears unlikely to stretch far enough north with any severe potential being limited to the far southern portions of the CWA (near the WI/IL border), and likely elevated. However much of the day will likely (80-90%) be fairly wet for much of the CWA as the low pushes through the region. Around and inch of rain could be expected from this system Sunday/Sunday night. Also expect breezy southeast winds Sunday with mixing enough to grab some of those breezier winds aloft. It should be mentioned that Sunday may feature waves approaching 4 feet, which would cause some Beach Hazards concerns but due to uncertainty we are holding off for now. Kuroski && .LONG TERM... Issued 340 AM CDT Sat May 25 2024 Sunday night through Friday: The deepening surface low will gradually push northwest into the northern Great Lakes region and into Ontario. Monday may feature some additional precip chances (30-40%) due to some additional shortwave activity in the region along with some moisture. Originally the low pushing off may have had some impact of precip chance Sunday night into early Monday but that has since backed off with most of the chances related to the next shortwave in the afternoon. Best chances for precip are focused further west. This will be somewhat diurnal as there should be some storms Monday given some weak instability associated with the shortwave. Stronger storms not expected at this time due to lack of shear. Tuesday will also feature continued chances (30-40%) for showers and storms, though weak, due largely to the upper trough digging through the region. While there remains some uncertainty with this upper trough and its progression from central Canada into the western Great Lakes region the trend points toward better chances for a day similar to Monday with diurnal convective influence but with less certainty in regards to location of where we should see shower/storms and how widespread it will be. By midweek it appears for at least a short period we will finally return to drier conditions with higher pressure sliding in ahead of ridging aloft. Friday looks a bit more uncertain but most models suggest a drier solution with any precip concerns holding off until Saturday. Kuroski && .AVIATION... Issued 340 AM CDT Sat May 25 2024 Following the system tonight expect largely clear skies throughout the day with a lake breeze circulation likely developing this afternoon bringing an easterly component to the winds. Otherwise light and variable winds during the day today. Sunday looks largely wet with showers and storms expected to push in during the morning hours. While severe storms look unlikely (10%), stronger storms are possible (20%), primarily further south. Some MVFR/IFR CIGS and VSBYS will be likely (70%) for at least a period Sunday. Kuroski && .MARINE... Issued 340 AM CDT Sat May 25 2024 Low pressure will continue to slowly lift through far southeast Manitoba/southwest Ontario today. Winds will shift more westerly behind the front this morning. High pressure will then move across Lake Michigan this afternoon and evening, bringing light southerly winds, before another low pressure area approaches from the west and moves across either central or northern Lake Michigan Sunday night. Expect southeasterly winds to increase as this low approaches. Waves Sunday will possibly be enough for borderline small craft conditions. Numerous showers and thunderstorms will move across the lake Sunday and Sunday night. Kuroski && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 25, 4:01 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 401 AM CDT Sat May 25 2024 WIZ046-047-051-052-056>060-062>072-260915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 401 AM CDT Sat May 25 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional thunderstorms may occur Sunday, Monday and Tuesday afternoons and evenings. Moderate to high swim risk is possible Sunday along Lake Michigan beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-260915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 401 AM CDT Sat May 25 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional thunderstorms may occur Sunday into Sunday night. Winds and waves may reach Small Craft Advisory Criteria on Sunday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-260915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 401 AM CDT Sat May 25 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional thunderstorms may occur Sunday into Sunday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:02 PM CDT | Special Weather Statement | MKX | Waukesha | 28 min |
| May 24, 7:06 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 39 min |
Nearby
River Flood Warnings in Wisconsin, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.